Hi there, Presently, I am a very anxious lady, who has just turned 50 years in perimenopause. I have a severe phobia of menstrual blood loss and dread having heavy loss, in fact most things about periods upset me, where I just wish to avoid them.
Last year, I had UFE for one intramural fibroid, and overall, much improved. Previous to this procedure, I was on Norethisterone long term, due to the fibroid and anxiety of blood loss, while waiting for my UFE. I then had to be very brave, I had to discontinue on advice from the IR, I do so in good faith and the bleed was very light but constant. After, my UFE, I had no periods for 9 weeks and then they started back, and were again light but increased to an acceptable level. Fast forward to three months back, and on day 3 of a period, I had pain around the fibroid area and then bled on and off for around 24 hours. I expelled what I believe to be fibroid pieces, very grey and rubbery, not like anything I had had before and also like white stringy tissue. It then stopped and end of. I tried to speak to my IR, but she refused and so I contacted my GP.
At this appointment, I broke down because my last period was heavier but not overly so, as in the past, but it was unexpected and really scared me. For emotional support, as I really broke down, I have been put back on Northeristone to help me and to lighten any periods. I have taken 1 10 day course and only had 1 heavier flow once and then stopped after 5 days, as oppose to 12. I have now completed my 2nd course, day 5 to 26 and i am waiting, feeling very sick for my period's arrival. I have had a breakdown in confidence since my UFE and a melt down in front of my GP.
I have a lovely family and friends who all care for me and support me, but i take a great deal of convincing. My fear is despite my UFE and on Northeristone for my cycle, I will bleed very badly and die. I am not sure as to all that is entailed in a withdrawal bleed and i am now concerned I have harmed myself and caused my womb lining to be so thick, hence pain and bleeding. I really wind myself up and think about this fear 24/7. It is such a horrid, consuming phobia. During, my last period, I had no pain from the fibroid area but during the month, I still get the odd twinge, like wind, is this normal. I am now 6 months post UFE?
Will I still pass fibroid tissue at this stage and I was told than when you do it is painful and comes with blood? I guess I was not expecting this three months back. I really feel, I have been left to find my own way and in the dark, which is difficult for someone like me. Do fibroids continue to shrink after 6 months? Overall, I am very unsure, very scared to have this bleed and feel like hiding.' Will the UFE have helped and will Northeristone keep things light? Thank you
Hi, How are you doing?
You have having the right treatment for fibroid but I don't think you have been fully explained about the procedure and what to expect. Let me give you few facts.
First of all, you are absolutely healthy and will lead a normal life. You are 49 yrs old & will be entering menopause in a few years ( approx age of menopause of your sisters or mother, if you want to know when). It is this estrogen hormone from ovaries which is making the fibroids grow, once they stop, no periods & fibroids. This sense of negativism you are experiencing is one of the side effects of the waning estrogen hormone levels, which actually gives a sense of well-being.
Norethisterone is progestogen hormone which is released from your body every month in second half of periods. This hormone increases the thickness of uterine lining & stops bleeding. If you rewind back to many years back, you would have had this feeling of bloated, negative feelings just before periods. So this hormone also making you feel bad. After having taken this medication for long & stopping it, the thickened endometrial lining falls out as a fleshy mass ( almost the size & shape of uterus) along with lots of white thick discharge. So I think that symptom is a side effect of the hormone & not fibroid.
UFE, is a process where the blood flow to fibroid are blocked, so without nutrition they tend to shrink. They just shrink like a leaf & stay in the lining of uterus, they don't fall off as you are feeling. Pain may be due to the shrinking of fibroids. I would advise you to have some painkillers for some time SOS & lot of patience and your further life will be surely healthy and blood free!!! No-one has ever died of fibroids or bleeding due to that. All you need is to wait. You are normal. Hope I have clarified your query,do write back if any more queries and for your feedback All the best
Was this answer helpful?|
From next cycle, you must start your OCP (oral contraceptive pill) such as Novelon (combination of Desogestrel and Ethinylestradiol) one tablet a day from the first day of cycle for 21 days and s... Read fullDoes stress affect my menstrual bleeding?
If sex is going to be regular have cyclical oral birth control pills ... Read fullI had 15 Regestrone tablets. What are the expected side effects?
.. progesterone-like a hormone, usually used to correct menstruation-related problems. It is never taken in such high doses. Taking such a high dose can cause a lot of unexpected side effects, including breast enlargement, pain in the chest, nausea, ... Read full
Ask your health query to a doctor online?Ask an Infertility Specialist Now